Alert archive / Iowa / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 92, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jul 16, 2007, 6:51 PM CDT for Benton County, Linn County, Iowa. It was in force for 54 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 16, 2007, 6:51 PM CDT (23:51 UTC)
- Expired
- Jul 16, 2007, 7:45 PM CDT
- In force
- 54 min
- Issued by
- NWS Quad Cities, IA
- Area
- Counties, with a storm outline in the text
Counties Benton County, IA, Linn County, IA
The radar
The Quad Cities radar (KDVN), 123 km from the middle of the area, began a volume at 23:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 16, 7:04 PM CDT | TSTM WND GST 50 | Urbana, IA | |
| Jul 16, 7:46 PM CDT | HAIL 0.25 | Palo, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 16, 3:38 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 11.9 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1487 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDVN 162351 SVRDVN IAC011-113-170045- /O.NEW.KDVN.SV.W.0092.070716T2351Z-070717T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 651 PM CDT MON JUL 16 2007 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BENTON COUNTY IN EAST CENTRAL IOWA... LINN COUNTY IN EAST CENTRAL IOWA... * UNTIL 745 PM CDT. * AT 648 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED APPROXIMATELY NEAR URBANA...OR ABOUT 7 MILES NORTHEAST OF VINTON... AND MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CENTER POINT AND 6 MILES NORTHEAST OF SHELLSBURG AROUND 715 PM CDT... 6 MILES NORTHEAST OF PALO AROUND 725 PM CDT... TODDVILLE AROUND 730 PM CDT... ROBINS...HIAWATHA AND ALBURNETT AROUND 740 PM CDT... 8 MILES NORTH OF CEDAR RAPIDS AROUND 745 PM CDT... THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 19 AND 48. THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY FROM WINDOWS. LAT...LON 4230 9197 4220 9209 4196 9168 4223 9148 $$
3 follow-up statements
000 WWUS53 KDVN 170015 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 714 PM CDT MON JUL 16 2007 IAC011-113-170045- /O.CON.KDVN.SV.W.0092.000000T0000Z-070717T0045Z/ BENTON IA-LINN IA- 714 PM CDT MON JUL 16 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR LINN AND BENTON COUNTIES... AT 709 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED APPROXIMATELY NEAR CHENEY...OR ABOUT NEAR VINTON...MOVING SOUTHEAST AT 20 MPH. AT 704 PM CDT...THE FIRE DEPARTMENT IN URBANA REPORTED PEA SIZE HAIL AND WINDS ESTIMATED BETWEEN 40 AND 50 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... CENTER POINT AND SHELLSBURG AROUND 730 PM CDT... PALO AROUND 740 PM CDT... TODDVILLE...MIDWAY...LAFAYETTE AND ROBINS AROUND 745 PM CDT... A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT MONDAY EVENING FOR EASTERN IOWA. LAT...LON 4230 9197 4220 9209 4196 9168 4223 9148 $$
000 WWUS53 KDVN 170034 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 734 PM CDT MON JUL 16 2007 IAC011-113-170045- /O.CON.KDVN.SV.W.0092.000000T0000Z-070717T0045Z/ BENTON IA-LINN IA- 734 PM CDT MON JUL 16 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR LINN AND BENTON COUNTIES... AT 730 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED APPROXIMATELY NEAR PALO...OR ABOUT 9 MILES NORTHWEST OF CEDAR RAPIDS...MOVING SOUTHEAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... PALO AROUND 738 PM CDT... ATKINS AROUND 738 PM CDT... 6 MILES SOUTHWEST OF HIAWATHA AROUND 740 PM CDT... A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT MONDAY EVENING FOR EASTERN IOWA. LAT...LON 4230 9197 4220 9209 4196 9168 4223 9148 $$
000 WWUS53 KDVN 170044 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 745 PM CDT MON JUL 16 2007 IAC011-113-170055- /O.EXP.KDVN.SV.W.0092.000000T0000Z-070717T0045Z/ BENTON IA-LINN IA- 745 PM CDT MON JUL 16 2007 ...THE SEVERE THUNDERSTORM WARNING FOR LINN AND BENTON COUNTIES EXPIRES AT 745 PM CDT... THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT MONDAY EVENING FOR EASTERN IOWA. LAT...LON 4230 9197 4220 9209 4196 9168 4223 9148 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 12:45 PM CDT, 6 hours 6 minutes earlier.
Area forecast discussion, Jul 16, 12:45 PM CDT, 6 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1245 PM CDT MON JUL 16 2007 .UPDATE... CURRENT CONVECTION HAS EVOLVED INTO A QUASI-MCS AND IS BEING DRIVEN BY A COMBINATION WEAK SHORTWAVE/VORT MAX ALOFT. SAID CONVECTION SHOULD BE EXITING THE AREA OVER THE NEXT FEW HOURS. AS A RESULT HAVE LOWERED MAX TEMPS/POPS SOMEWHAT FOR THE AFTERNOON. 15Z RUC SHOWS MOISTURE/SPEED CONVERGENCE TO DEVELOP ACROSS IOWA DURING THE AFTERNOON. SATELLITE TRENDS ARE STARTING TO SHOW MORE CU DEVELOPMENT AND RADAR TRENDS ARE PICKING UP A FEW NEW SHRA/TSRA. EXPECT DEVELOPMENT TO CONTINUE THROUGH THE AFTERNOON AND LIKELY RIGHT OVER THE CWFA. NEW 12Z MODELS STILL HAVING SOME PROBLEMS REGARDING MCS DEVELOPMENT/FRONTAL PLACEMENTS LATE THIS AFTERNOON/TONIGHT. HEAVY RAIN OVER PART OF THE CWFA IS A GIVEN TONIGHT. PLACEMENT IS THE KEY. ...08... ./PREVIOUS DISCUSSION/... .SYNOPSIS... AT 2 AM...GENESIS OF CONVECTION BREAKING OUT PAST FEW HOURS OVER CENTRAL IA AND NW INTO NORTH PLAINS AND CANADA AS LEAD SERIES OF NW UPPER LEVEL DISTURBANCES DIVE SE TOWARDS AREA. SURFACE LOW IN SOUTH DAKOTA AND PRESSURE FALLS SUPPORT CONVECTION TO MOVE INTO FORECAST AREA TODAY WITH LOBE OF 60 TO 65+F DEWPOINTS POOLING NW INTO MISSOURI RIVER VALLEY SUPPORTING FUEL FOR CONVECTION. RADAR TRENDS SUGGEST SOME CONVECTION TO ARRIVE BY 8 AM WEST SECTIONS AND NEXT UPPER LEVEL WAVE TO ARRIVE TO FIRE OR REFIRE CONVECTION OVER NW SECTIONS OF CWFA BY DUSK. NGM/ECMWF/UKMET QPF FIELDS BETTER AGAIN THAN GFS/NAM-WRF AS HAS BEEN CASE RECENTLY AND THEIR FORCING USED IN FIRST 24 HOURS OF FORECAST. LATEST 06Z NAM-WRF THOUGH DOES COME MUCH CLOSER TO UKMET/ECMWF/NGM SOLUTIONS. && .SHORT TERM...TODAY AND TONIGHT...PER ABOVE RATIONALE...HAVE UPPED POPS BUT OTHERWISE CURRENT FORECAST CLOSE TO ON TRACK. MAX TEMPS WITH CLOUDS AND PRECIPITATION AND PERSISTENCE PAST FEW DAYS HAVE LOWERED MANY AREAS A COUPLE OF DEGREES. POSSIBLE LATE PM IF GET ENOUGH HEATING WITH TEMPS INTO UPPER 80S AND UPPER 60 DEWPOINTS THAT SOME MARGINALLY SEVERE STORMS COULD FIRE WEST OF MISSISSIPPI RIVER TIL MID EVENING. MAIN CONCERN CONTINUES TO BE FAVORABLE HEAVY RAIN SETUP TONIGHT WITH MCS AND POSSIBLE BACK-BUILDING WITH PWS OF GT 1.75. AGREE WITH HPC OF AREAS OF 1 TO 2 INCHES PER LOCAL TECHNIQUES WITH ISOLATED 3 TO 4 INCHES POSSIBLE BUT APPEARS HIGHEST RISK OF HEAVY RAINS IS SW 2/3 TO 3/4 OF AREA BASED ON 850 THETA-E ADVECTION AND WAA TOOL APPLIED TO UKMET AND ECMWF GUIDANCE. HAVE ADDED HEAVY RAIN VERBIAGE TO FORECAST AND PASS CONCERN FOR DAY SHIFT TO EVALUATE POTENTIAL FOR WATCH BUT ATTM BELIEVE AREA CAN TAKE RAINS INTO TUESDAY AM...BUT AFTER THAT WE WILL HAVE LIMITED ABILITY TO TAKE ANY MORE RAIN. SEVERE STORM ALGORITHMS STILL SUGGEST POTENTIAL FOR PENNY TO NICKEL SIZE HAIL AND GUSTY WINDS OF 35 TO 50 MPH IN STRONGEST STORMS WITH ISOLATED GUSTS TO NEAR 60 MPH BUT ANY SEVERE WEATHER W/R/T INTENSITY AND COVERAGE SHOULD BE LIMITED. ..NICHOLS.. .LONG TERM...TUESDAY THROUGH NEXT SUNDAY... SUITE OF LATEST MODEL RUNS CONTINUE TO SUGGEST CONVECTIVELY ACTIVE WEEK AHEAD WITH WATER TROUBLE FOR PORTIONS OF THE FCST AREA...AS MAIN LLVL BAROCLINICITY CONTINUES TO UNDULATE SOMEWHERE FROM THE DAKOTAS...DOWN THROUGH THE SOUTHERN GRT LKS UNDER CONTINUING NORTHWEST CYCLONIC FLOW PATTERN. THE DIFFICULTIES REMAIN WITH THE DIFFERENCES BETWEEN THE MODELS ON HOW FAR NORTH OR SOUTH THE MAIN THERMAL RIBBON GETS ORIENTED AND STRENGTH AND PLACEMENT OF SHORT WAVES RIPPLING THROUGH THE UPPER FLOW FOR THE DEVELOPMENT OF CONVECTIVE SYSTEMS. MUCH WILL DEPEND ON WHAT HAPPENS MON NIGHT AND HOW FAR SOUTH MAIN BOUNDARY GETS SHOVED SOUTH BY CONVECTION...AS WELL AS OTHER OUTFLOW BOUNDARIES AND DISCONTINUITIES LITTERING THE DVN CWA. THE 00Z GFS AND ESPECIALLY THE UKMET EVOLVE MAIN LLVL BOUNDARY FAR ENOUGH NORTH FOR MAIN STORM COMPLEX TO DEVELOP AND PROPAGATE MAINLY NORTH AND NORTHEAST OF THE FCST AREA TUE AFTERNOON AND NIGHT...ALLOWING BUILDING HEAT DOME TO ENGULF THE SOUTH HALF OF THE CWA WITH MID 90 DEGREE HEAT AND HIGH HUMIDITIES. THE CRAZY NAM NOW IS FURTHEST SOUTH BY STALLING THE BOUNDARY ALONG THE I80 CORRIDOR/AS OPPOSED TO BLOWING IT THROUGH AND UNREALISTICALLY WELL SOUTH OF THE FCST AREA LIKE ON PREVIOUS RUNS/ ON TUE AND LIGHTS UP THE HEART OF THE AREA WITH AN AFTERNOON MCS. PREFER THE MORE CONSISTENT ECMWF WITH THE NEW 00Z RUN HANGING BOUNDARY UP ACRS THE NORTHERN THIRD WITH BACKING LLVL FLOW INTO THIS AND OTHER TYPE BOUNDARIES FOR A CONVERGENT AND BACK-BUILDING TYPE SCENARIO TUE INTO TUE NIGHT. WITH MANY HEAVY RAIN SIGNALS WITH THIS RICH THTA-E MOISTURE FEED IMPINGING ON THE BOUNDARIES SUCH AS PW/S OVER 1.6 INCHES AND MID TEEN C H85 MB DPTS...FLASH FLOOD WATCH LIKELY NEEDED FOR THE NORTH HALF OF THE DVN CWA FOR TUE INTO WED...IF ONE NOT ALREADY ISSUED. TEMP FCST TRICKY FOR TUE WITH BIG GRADIENT FROM NORTHEAST-TO-SOUTHWEST...DEPENDING OF COURSE ON EVENTUAL BOUNDARY PLACEMENT AND CONVECTIVE DEBRIS. COULD BE UPPER 70S IN NORTHEAST...AND LOW TO MID 90S IN THE FAR SOUTH/SOUTHWEST BY LATE TUE AFTERNOON. ON WED..ACCEPTED EUROPEAN MODELS TREND THE MAIN THERMAL RIBBON SLIGHTLY FURTHER NORTH...BUT SUGGEST LATE AFTERNOON AND EVENING MCS INITIATION/ALTHOUGH BY A WEAKER VORT AND MARGINAL LLVL CONVERGENCE/ SOMEWHERE OVER SOUTHWEST MN INTO NORTH CENTRAL IA. STEERING FLOW AND BAROCLINICITY WOULD AGAIN PROPAGATE SOME OF THIS ACTIVITY ACRS THE LIKELY ALREADY HARD HIT NORTHERN THIRD TO HALF OF THE FCST AREA WED NIGHT. LONGER RANGE SIGNALS SUGGEST THIS WED NIGHT ACTIVITY AS WELL AS MORE FROM GRT LKS BACK DOOR HIGH STARTING TO DUMP DOWN NORTHERN LK MICHIGAN TO SHUNT MAIN LLVL BOUNDARY ALONG AND JUST SOUTH OF THE DVN CWA ON THU...WITH THE POTENTIAL OF ANOTHER WAVE RIPPLING EAST ALONG IT ON SOUTHERN FRINGE OF MAIN STORM TRACK. WITH THE H85 BOUNDARY GETTING ALIGNED OVER CENTRAL INTO SOUTHERN IA AND WEST CENTRAL IL...THIS WOULD MAKE THE SOUTH HALF OF THE FCST MORE SUSCEPTIBLE TO A CONVECTIVE COMPLEX AND WILL BUMP UP POPS TO 30 ACRS THE SOUTH HALF. SEASONABLY STRONG CANADIAN HIGH PRESSURE STILL LOOKING ON TARGET TO FINALLY SCOUR OUT THE MESS ON FRIDAY...WITH EXTENT OF LOWERING THICKNESSES AND INCOMING H85 MB TEMPS SUGGESTING NEAR RECORD OR POSSIBLY RECORD LOW TEMPS IN THE UPPER 40S TO LOW 50S SAT MORNING...AND SAT HIGH TEMPS NOT GETTING OUT OF THE 70S. ..12.. && .AVIATION... GENERAL VFR CONDITIONS TODAY AND TONIGHT...WITH SCTD TSRA/SHRA POSSIBLE AFTER 14Z...INCREASING IN COVERAGE THROUGH PERIOD WITH INTERMITTENT MVFR CONDITIONS AT CID/DBQ/MLI THIS EVENING AFTER 01Z AND CONTINUING OVERNIGHT IN STRONGEST STORMS WITH CEILINGS 1-3,000 FT AND VISIBILITIES 2 TO 5 MILES. ..NICHOLS.. && DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && NICHOLS/12
Hazardous weather outlook, Jul 16, 4:50 AM CDT, 14 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 450 AM CDT MON JUL 16 2007 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-171000- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-JO DAVIESS IL-JOHNSON IA- JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-MCDONOUGH IL-MERCER IL- MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-SCOTLAND MO-SCOTT IA- STEPHENSON IL-VAN BUREN IA-WARREN IL-WASHINGTON IA-WHITESIDE IL- 450 AM CDT MON JUL 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT AN APPROACHING WEAK WARM FRONT WILL PRODUCE THUNDERSTORMS AND SHOWERS. HIGH MOISTURE AND FREEZING LEVELS ALONG WITH WEAK WINDS ALOFT WILL CREATE FAVORABLE CONDITIONS FOR LOCALLY HEAVY RAIN CAUSED BY SLOW MOVING STORMS REDEVELOPING OVER THE SAME AREA. SEASONALLY MOIST SOILS COMBINED WITH ANY HEAVY RAIN MAY RESULT IN LOCALIZED FLASH FLOODING. THERE IS ALSO THE RISK OF STRONG TO A FEW SEVERE STORMS THIS AFTERNOON UNTIL MID EVENING MAINLY WEST OF THE MISSISSIPPI RIVER. THE PRIMARY RISK WILL BE STRONG TO LOCALLY DAMAGING WINDS OF 40 TO 60 MPH...WITH A SECONDARY RISK OF LARGE HAIL UP TO THE SIZE OF NICKELS. THE STORM PREDICTION CENTER HAS THE REGION IN A SLIGHT RISK FOR SEVERE WEATHER TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY LATEST INDICATIONS SUGGEST THUNDERSTORMS WILL REFORM ALONG AND NORTH OF INTERSTATE 80 BY TUESDAY AFTERNOON AND CONTINUE INTO TUESDAY NIGHT...WITH THE ENTIRE AREA EVENTUALLY EXPERIENCING STORMS THROUGH WEDNESDAY MORNING. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE MORE HEAVY RAIN...RESULTING IN LOCALIZED FLASH FLOODING...AS WELL AS PRODUCING LARGE RISES ON AREA RIVERS AND STREAMS. A FEW STORMS MAY REACH SEVERE LEVELS BY PRODUCING LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS. THE STORM PREDICTION CENTER HAS INCLUDED THE ENTIRE REGION IN A SLIGHT RISK FOR SEVERE WEATHER TUESDAY AND TUESDAY NIGHT. WEDNESDAY THROUGH THURSDAY...ADDITIONAL UPPER LEVEL DISTURBANCES WILL MOVE ALONG A FRONTAL BOUNDARY WAVERING THROUGH THE REGION...PRODUCING MORE EPISODES OF SHOWERS AND THUNDERSTORMS. THE POTENTIAL CONTINUES FOR MORE HEAVY RAIN RESULTING IN ADDITIONAL FLOODING...WITH A FEW STORMS POSSIBLY REACHING SEVERE LEVELS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED MAINLY IN IOWA AND MISSOURI... ESPECIALLY BETWEEN 3 AND 10 PM. NICHOLS/12
In the hours before
Local storm report, Jul 16, 5:55 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
555 PM CDT MON JUL 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 PM TSTM WND GST WASHINGTON 41.30N 91.69W
07/16/2007 E40.00 MPH WASHINGTON IA TRAINED SPOTTER
0549 PM TORNADO 7 W HASKINS 41.33N 91.67W
07/16/2007 WASHINGTON IA LAW ENFORCEMENT
REPORTED TO LAW ENFORCEMENT
0550 PM HAIL WASHINGTON 41.30N 91.69W
07/16/2007 E1.75 INCH WASHINGTON IA TRAINED SPOTTER
&&
TASLocal storm report, Jul 16, 6:01 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
601 PM CDT MON JUL 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 PM HAIL 6 NNE WASHINGTON 41.38N 91.65W
07/16/2007 E0.88 INCH WASHINGTON IA BROADCAST MEDIA
TIME UNKNOWN
0556 PM TSTM WND DMG 6 NNE WASHINGTON 41.38N 91.65W
07/16/2007 WASHINGTON IA BROADCAST MEDIA
TREE DAMAGED
0557 PM TSTM WND DMG KALONA 41.49N 91.70W
07/16/2007 WASHINGTON IA BROADCAST MEDIA
CORN FLATTENED NEAR KALONA NEAR HWY 22
0557 PM TSTM WND DMG KALONA 41.49N 91.70W
07/16/2007 WASHINGTON IA BROADCAST MEDIA
FARM BUILDINGS DAMAGED NEAR THE INTERSECTION OF HIGHWAY
22 AND HIGHWAY 1
&&
TASLocal storm report, Jul 16, 6:13 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
613 PM CDT MON JUL 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND GST 4 NW RICHLAND 41.23N 92.05W
07/16/2007 E45 MPH KEOKUK IA TRAINED SPOTTER
0606 PM TSTM WND DMG 3 E KALONA 41.49N 91.64W
07/16/2007 WASHINGTON IA TRAINED SPOTTER
CORN DAMAGED IN SEVERAL LOCATIONS BETWEEN KALONA AND
RIVERSIDE.
0539 PM TSTM WND DMG KALONA 41.49N 91.70W
07/16/2007 WASHINGTON IA TRAINED SPOTTER
BRANCHES DOWN AND PONDING OF WATER ON CITY STREETS
0549 PM HAIL WASHINGTON 41.30N 91.69W
07/16/2007 E0.88 INCH WASHINGTON IA AMATEUR RADIO
&&
TASLocal storm report, Jul 16, 6:15 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
615 PM CDT MON JUL 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0609 PM TSTM WND DMG WASHINGTON 41.30N 91.69W
07/16/2007 WASHINGTON IA TRAINED SPOTTER
POWER IS OUT IN TOWN AND DITCHES ARE FULL OF RAINWATER
&&
TASLocal storm report, Jul 16, 6:24 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
624 PM CDT MON JUL 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG WASHINGTON 41.30N 91.69W
07/16/2007 WASHINGTON IA LAW ENFORCEMENT
POSSIBLE TORNADO - AUTO DEALERSHIP DAMAGED, TREES
DOWN,POWER OUT IN NUMEROUS AREAS ACROSS COUNTY, WINDMILL
DOWN.
&&
TASLocal storm report, Jul 16, 6:49 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
649 PM CDT MON JUL 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 PM HAIL 3 NE FAIRFIELD 41.04N 91.93W
07/16/2007 M0.88 INCH JEFFERSON IA TRAINED SPOTTER
PENNY AND QUARTER SIZE HAIL AT JUNCTION OF PLEASANT PLAIN
AND OLIVE.
&&
ELLIOTTThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 3:27 PM CDT | Severe Thunderstorm Warning | DVN | Linn | 48 min |
| Jul 16, 3:39 PM CDT | Severe Thunderstorm Warning | DVN | Johnson | 51 min |
| Jul 16, 4:18 PM CDT | Tornado Warning | DVN | Johnson | 42 min |
| Jul 16, 4:44 PM CDT | Flash Flood Warning | DVN | Johnson | 6 hr |
| Jul 16, 4:49 PM CDT | Severe Thunderstorm Warning | DVN | Washington | 56 min |
| Jul 16, 5:08 PM CDT | Severe Thunderstorm Warning | DVN | Johnson | 40 min |
| Jul 16, 5:36 PM CDT | Tornado Warning | DVN | Washington | 39 min |
| Jul 16, 5:40 PM CDT | Flash Flood Warning | DVN | Washington | 6 hr |
| Jul 16, 6:04 PM CDT | Severe Thunderstorm Warning | DVN | Henry | 56 min |
| Jul 16, 6:13 PM CDT | Severe Thunderstorm Warning | DVN | Jefferson, Keokuk | 62 min |
| Jul 16, 6:26 PM CDT | Tornado Warning | DVN | Jefferson | 49 min |
| Jul 16, 6:58 PM CDT | Flash Flood Watch | DVN | Benton, Buchanan, Cedar, Clinton, Delaware, Des Moines and 15 more | 59 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.